Maryland, 2007

Damaging Winds in Maryland, June 8, 2007

June 8, 2007 · NWS AKQ · 3 events in 3 counties and zones

Scattered thunderstorms caused minor tree damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered thunderstorms caused minor tree damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 8, 6:38 PM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 8, 6:38 PM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT FRI JUN 8 2007

.SYNOPSIS...
A COLD FRONT MOVES ACROSS THE MOUNTAINS EARLY TONIGHT...THEN
PUSHES TO THE COAST EARLY SATURDAY MORNING. THE FRONT SETTLES
SOUTH OF THE AREA SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD
OVER THE MID ATLANTIC STATES FOR FOR SUNDAY THROUGH THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE DECIDED TO INCLUDE ISOLATED SHWRS/THUNDER ACROSS WRN COUNTIES
OF FORECAST AREA FOR LATE THIS AFTN/EARLY EVENING...INCLUDING THE
WRN PTN OF THE MD ERN SHORE. MOST OF SHOWER ACTIVITY OVR WRN VA
WILL DIMINISH AS IT REACHES OUR FA...HOWEVER CANNOT RULE OUT A FEW
CELLS ENTERING THE AREA.

AMS HAS REACHED CNVTV TEMP (LWR/MID 90S) - THUS RCRD HIGHS ARE
SAFE FOR ANOTHER YR) - AND THE CU HAS STARTED TO DVLP. WATCHING
ISLTD CNVTN ACRS FAR WRN VA ATTM...AND DECIDED TO GO BACK TO SLGT
CHC POPS STARTING 22-23Z/8 THIS EVE ACRS XTRM WRN CTYS. WL RMN HOT
THROUGH THE EVE (COOLER AT THE BCHS...ESP ON THE ERN SHR)...HEAT
INDICES AVGG 96-101 DEGS F UNTIL 22Z/8...B4 BEGINNING TO DROP OFF.
SKY RMNG GENLY CLR/PCLDY THROUGH THE EVE HRS AS MID LVL CAP
STRUGGLES TO RMN JUST STRNG ENUF. THE WDSPRD CNVTN THAT HAS DVLPD
W/ CDFNT APPROACHING THE MTNS SO FAR THIS AFTN. LOSS OF HTG AND
VRY MARGINAL LLVL CONVERGENCE SHOULD LEAD TO WKNG TREND (TO T)
OVRNGT AS CDFNT MVS OVR THE MTNS AND ONTO THE PDMNT/CSTL PLN. WL
KP 30% POP FOR ALL AREAS FM AFT MDNGT...W/ XCPTN TO SLGT CHC XTRM
SE VA/NE NC. TEMPS RMNG UP OVRNGT...W/ MOST LOWS BTWN 69 AND 73
DEGS F.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
CDFNT PUSHES INTO SE VA/NE NC THROUGH THE MRNG HRS...THEN CONTS TO
SETTLE S IN THE AFTN/EVE. ENUF (COMBO) HTG/INSTABILITY W/ FNTL
ACTING AS PTNTL FOCUS FOR CONTG SLGT/LO CHC POPS INVOF SE VA/NE NC
INTO THE AFTN HRS. WL CONT W/ LMTG CHC POPS FOR OTR AREAS OF FA TO
THE MRNG HRS. XPCTG NNW LLVL FLO TO LEAD TO GRDL LWRG OF SFC DWPTS
THRUT THE MIDDAY/AFTN HRS...SETTING UP VRY COMFY CONDS FOR THE 2ND
HALF OF THE WKND.

HIGH TEMPS SAT IN THE LWR/MID 80S NR THE CST DUE TO COMBINED NNE WNDS
OFF COOLER WNDS. ELSW...AS DRYING AMS SLOLY ARRIVES...ENUF
SUNSHINE FOR RDGS TO TOP OUT FM THE MID 80S TO NR 90. LO TEMPS SAT
NGT BACK DN INTO THE UPR 50S/LWR 60S MOST PLCS...THEN HIGHS RNGG FM
THE UPR 70S (BCHS) TO MID 80S (WELL INLAND) ON SUN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MADE ONLY MINOR ADJSTMNTS TO THE XTND PDS...AS SFC HI PRES RMNS OVR
THE AREA...AND A TROUGH ALOFT STAYS IN THE WRN ATLC. MAX TEMPS
WILL RANGE FM THE UPR 70S TO THE MID 80S.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
RADAR ACTIVITY PICKING UP BUT STILL TO THE NORTH OF THE TAF SITES.
TSTM ACTIVITY ASSOCIATED WITH THE FRONT APPEARS TO BE SHOWING
BREAKS IN THE LINE OF ACTIVITY AS IT APPROACHES. HAVE MENTIONED
CB AND SHWRS BEGINNING IN RIC/SBY FIRST AND THEN AFFECTING
REMAINING SITES LATER IN THE OVERNIGHT HOURS (6-7Z). HAVE KEPT
ALL SITES IFR BUT SHORT TERM MVFR/IFR POSSIBLE EARLY AM IF STORMS
HOLD TOGETHER.

&&

.MARINE...
RELATIVELY BENIGN COND ACROSS THE WATERS TO BEGIN THE PERIOD.
HOWEVER...THAT WL BE CHANGING TNGT AND INTO THE FIRST HALF OF THE
WEEKEND AS COLD FRONT BEGINS TO PUSH INTO THE RGN LATE TDA/TNGT.
WNDS HAVE BEEN SLOWLY BACKING AS EXPECTED AHEAD OF THE FRONT...WITH
MAIN FROPA STILL ON TRACK FOR ERY SAT...TURNING WINDS TO THE N/NW.
LIKE PRVS SHIFTS HV INDICATED...TEMPERATURES IN THE LOW LEVELS ARE
SLOW TO RESPOND TO FROPA SATURDAY...AS THEY DO NOT DROP VERY MUCH
SAT AFTN (MODELS ARE CONSISTENT IN KEEPING H85 TEMPS ABOVE 15-16C).
THIS WILL LIKELY INHIBIT DEEP MIXING OVER THE WATERS...THEREFORE
KEEPING CONDITIONS JUST BELOW SCA CRIT. BORDERLINE SCA CRIT MAY BE
REALIZED WHEN COOLER SURGE FINALLY ARRIVES BY LATE SAT NIGHT/EARLY
SUNDAY MORNING...AS H850 TEMPS DROP TO 11 TO 13C...ALONG WITH H925
WINDS ARND 15-20 KT. FOR NOW...HV KEPT WND/WAVES TO JUST BLO SCA
CRIT WITH WNDS STILL LOOKING QUITE MARGINAL ATTM. BEHIND THE
FRONT...WNDS TURN N/NE FLOW BY SUNDAY...AND SUBSIDES TO 10-15 KTS
LATER SUNDAY INTO EARLY NEXT WEEK. LK FOR WNDS/WAVES TO REMAIN BLO
SCA CRIT INTO MIDWEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SMF
SHORT TERM...
LONG TERM...
AVIATION...CY
MARINE...MAM
Hazardous weather outlook, Jun 8, 4:30 AM EST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EDT FRI JUN 8 2007

NCZ012>017-030>032-102-VAZ048-049-060>098-090930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
530 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
A SOUTHWEST FLOW AROUND HIGH PRESSURE OFF THE MID ATLANTIC COAST
WILL BRING HOT AND MORE HUMID CONDITIONS TO THE AREA TODAY. HIGH
TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID TO UPPER 90S...AND
COMBINED WITH MODERATE HUMIDITY...WILL RESULT IN HEAT INDICES OF
AROUND 100 DEGREES THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
OVERNIGHT...AS THE VERY WARM AND HUMID AIRMASS CLASHES WITH A
SURFACE TROUGH OF LOW PRESSURE. A FEW OF THESE THUNDERSTORMS MAY
PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

ANZ630>633-650-652-654-656-658-090930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
530 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-090930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
530 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
A SOUTHWEST FLOW AROUND HIGH PRESSURE OFF THE MID ATLANTIC COAST
WILL BRING HOT AND MORE HUMID CONDITIONS TO THE AREA TODAY. HIGH
TEMPERATURES ARE EXPECTED TO RANGE FROM THE UPPER 80S TO MID 90S
AND COMBINED WITH MODERATE HUMIDITY...WILL RESULT IN HEAT INDICES
OF 95 TO 100 DEGREES THIS AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
OVERNIGHT...AS THE VERY WARM AND HUMID AIRMASS CLASHES WITH A
SURFACE TROUGH OF LOW PRESSURE. A FEW OF THESE THUNDERSTORMS MAY
PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.

GINGRICH

In the hours before

Special weather statement, Jun 8, 10:04 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1104 PM EDT FRI JUN 8 2007

VAZ090-091-094-090400-
JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-YORK VA-
1104 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORM MOVING INTO JAMES CITY COUNTY...

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORGE...MOVING SOUTHEAST AT 35 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR QUEENS LAKE...AND...WATER COUNTRY
U.S.A. AT 1110 PM EDT...LACKEY...AND...U.S. NAVAL WEAPONS STATION AT
1115 PM EDT...NEWPORT NEWS GOLF COURSE AT 1120 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.

RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

SMF
Special weather statement, Jun 8, 10:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1116 PM EDT FRI JUN 8 2007

VAZ076>078-090415-
LANCASTER VA-NORTHUMBERLAND VA-RICHMOND VA-
1116 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORM MOVING THROUGH THE NORTHERN NECK...

AT 1116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CALLAO...MOVING SOUTHEAST AT
45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LILIAN...AND...FAIR
PORT AT 1125 PM EDT...REEDVILLE...AND...FLEETON AT 1130 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.

RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

SMF
Special weather statement, Jun 8, 10:33 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1133 PM EDT FRI JUN 8 2007

VAZ088-089-092>096-090430-
ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH
VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
1133 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL VIRGINIA...

AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTHEAST OF SURRY TO 8 MILES WEST
OF WAVERLY...OR FROM WILLIAMSBURG TO 7 MILES SOUTH OF DISPUTANTA...
MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  WAVERLY AROUND 1155 PM EDT...
  WAKEFIELD AROUND 1210 AM EDT...

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.

RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

SMF
Special weather statement, Jun 8, 10:46 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1146 PM EDT FRI JUN 8 2007

VAZ099-100-090500-
ACCOMACK VA-NORTHAMPTON VA-
1146 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS APPROACHING THE VIRGINIA EASTERN SHORE...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 32 MILES WEST OF CHINCOTEAGUE TO 14 MILES
SOUTHWEST OF CAPE CHARLES...OR FROM 5 MILES NORTHWEST OF CRISFIELD TO
7 MILES NORTHEAST OF HAMPTON...MOVING EAST AT 20 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  CAPE CHARLES AROUND 1205 AM EDT...
  EXMORE AROUND 1220 AM EDT...

WIND GUSTS UP TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF
THESE STORMS.

RAINFALL RATES OF ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

GINGRICH
Special weather statement, Jun 8, 10:51 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1151 PM EDT FRI JUN 8 2007

VAZ092-093-095>098-090445-
CHESAPEAKE VA-ISLE OF WIGHT VA-NORFOLK/PORTSMOUTH VA-SOUTHAMPTON
VA-SUFFOLK VA-VIRGINIA BEACH VA-
1151 PM EDT FRI JUN 8 2007

...STRONG THUNDERSTORMS MOVING INTO TIDEWATER REGION...

AT 1151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES NORTHWEST OF CHURCHLAND TO
COURTLAND...OR FROM SMITHFIELD TO COURTLAND...MOVING EAST AT 20 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR...
  FRANKLIN AROUND MIDNIGHT EDT...
  HOLLAND AROUND 1225 AM EDT...
  WINDSOR AROUND 1230 AM EDT...

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.

RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

SMF
Special weather statement, Jun 8, 10:55 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1155 PM EDT FRI JUN 8 2007

VAZ091-094-090430-
NEWPORT NEWS/HAMPTON VA-YORK VA-
1155 PM EDT FRI JUN 8 2007

...THUNDERSTORMS MOVING INTO THE CITIES OF HAMPTON AND POQUOSON...

AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMPTON...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH...PEA SIZED HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED IN THE PATH OF THESE STORMS AS THEY MOVE
THROUGH THE LOWER PENINSULA.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

HURLEY

The radar

The Dover AFB radar (KDOX), 67 km away, was scanning. The volume nearest the first event began at 03:56 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wicomico

When
June 8, 10:55 PM EST
Where
Wicomico County, 0.69 mi N of Tyaskin
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
County Official
Coordinates
38.330, -75.880

Approximately 15 trees were downed along Wetipquin Creek.

Thunderstorm Wind, Somerset

When
June 8, 11:10 PM EST
Where
Somerset County, 2.72 mi W of Marumsco
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.020, -75.730

Numerous large tree branches were downed.

Thunderstorm Wind, Worcester

When
June 8, 11:10 PM EST
Where
Worcester County, 0.54 mi E of Pocomoke City
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.070, -75.560

Trees were downed across Dividing Creek Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2007Every state in 2007This day in weather historyWarnings in Maryland, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38775, 38776, 38777.